Idaho, 2006

Hail in Idaho, June 14, 2006

June 14, 2006 · NWS PIH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 14, 2:28 AM MST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 2:28 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MDT WED JUN 14 2006

.SHORT TERM...TODAY THROUGH FRIDAY...A TROUGH OF LOW PRESSURE OVER
THE PACIFIC NORTHWEST...COMBINED WITH A STRONG JET STREAM ROTATING
AROUND THE BASE OF THE TROUGH...TO GENERATE SCATTERED
SHOWER/THUNDERSTORM ACTIVITY OVER EASTERN IDAHO OVERNIGHT.
ISOLATED STORMS CONTINUE OVER THE EASTERN AND NORTHEASTERN
HIGHLANDS THIS MORNING. COOLER AIR ASSOCIATED WITH THE TROUGH WILL
MOVE INTO THE REGION TODAY...WITH MAXIMUM TEMPERATURES NEARLY 20
DEGREES COOLER THAN READINGS YESTERDAY. A DECENT PRESSURE GRADIENT
WILL SET UP ACROSS THE REGION AS WELL...WITH WINDY CONDITIONS
EXPECTED FOR MUCH OF THE SNAKE RIVER PLAIN BY MID-DAY.
INSTABILITY...ALONG WITH FORCING ASSOCIATED WITH THE TROUGH...WILL
ALSO GENERATE SHOWER ACTIVITY OVER MUCH OF THE AREA AGAIN TODAY.
THE HEAVIEST ACTIVITY WILL BE OVER THE CENTRAL AND EASTERN
MOUNTAINS...WITH SHALLOW SHOWERS/THUNDERSTORMS PRODUCING MODERATE TO
HEAVY RAIN AT TIMES.

A SECOND PULSE OF ENERGY WILL ROTATE THROUGH THE TROUGH THURSDAY
FOR MORE UNSETTLED AND SHOWERY WEATHER. BY FRIDAY THE TROUGH WILL
MIGRATE EAST INTO MONTANA...AND DRIER AND WARMER CONDITIONS WILL
FILTER INTO THE REGION AS HIGH PRESSURE SAGS OVER THE
INTERMOUNTAIN WEST.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...RELATIVELY DRY
ZONAL...TO SLIGHTLY SOUTHWESTERLY...FLOW IS EXPECTED TO SETTLE
OVER THE REGION THROUGH THE EXTENDED. TEMPERATURES WILL APPROACH
SEASONAL NORMALS.

&&

.AVIATION...UPPER LOW LIFTING NE ACROSS FORECAST AREA TODAY EXITING
NE THROUGH MONTANA TONIGHT. EARLY MORNING OBSERVATIONS SHOWING VFR
TO IFR CONDITIONS AT TERMINAL SITES. CROSS SECTIONS SHOWING LOWER
MOISTURE LINGERING THROUGH THE DAY BEFORE DRYING OUT TONIGHT IN WAKE
OF EXITING UPPER WAVE. THUS WILL MAINTAIN VFR TO MVFR CONDITIONS IN
SHOWERS THROUGH THE DAY TODAY BEFORE IMPROVING TONIGHT. MODELS
INDICATING A STIFF SURFACE PRESSURE GRADIENT DEVELOPING ACROSS THE
AREA WITH STATISTICAL GUIDANCE (ESPECIALLY THE NGM) SHOWING WINDY
CONDITIONS.  WITH LOWER LEVEL MOISTURE AND PRECIPITATION ANTICIPATED
TODAY EXPECT THESE WILL SIPHON OFF SOME OF THE MOMENTUM THUS WILL
LIKELY CONTINUE WITH 20G30KT WINDS TODAY.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

CANTIN/HUSTON
Hazardous weather outlook, Jun 14, 4:02 AM MST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
502 AM MDT WED JUN 14 2006

IDZ017>025-031-032-151200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
502 AM MDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A TROUGH OF LOW PRESSURE ALONG WITH INSTABILITY AND LOW LEVEL
MOISTURE WILL HELP TO GENERATE SHOWER AND THUNDERSTORM ACTIVITY
ACROSS EASTERN IDAHO TODAY. A FEW STORMS WILL OCCUR THIS MORNING
NEAR THE WYOMING BORDER...WITH THE BEST CHANCE OF THUNDERSTORMS
AREA-WIDE OCCURRING DURING THE AFTERNOON. MODERATE TO HEAVY
RAIN...AS WELL AS GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS.

A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL ALSO DRIVE BREEZY
TO WINDY CONDITIONS DURING THE AFTERNOON ACROSS THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AFTER AN UNSETTLED DAY THURSDAY...HIGH PRESSURE WILL BUILD OVER
THE REGION THROUGH THE WEEKEND USHERING IN WARMER AND DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 14, 7:29 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
829 AM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HAIL             WESTON                  42.04N 111.98W
06/14/2006  E0.25 INCH       FRANKLIN           ID   TRAINED SPOTTER

            PEA-SIZED HAIL COVERING THE GROUND

&&

RDITTMAN
Local storm report, Jun 14, 7:39 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
839 AM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     HAIL             SWANLAKE                42.32N 112.00W
06/14/2006  E0.25 INCH       BANNOCK            ID   PUBLIC

            PEA-SIZED HAIL AND STRONG WINDS DAMAGING CROPS. WIND
            ESTIMATED AT 40 MILES AN HOUR.

&&

RDITTMAN
Local storm report, Jun 14, 7:49 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
849 AM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             5 SW CHESTER            43.95N 111.64W
06/14/2006  E0.25 INCH       FREMONT            ID   TRAINED SPOTTER

            PENNY-SIZED HAIL.

&&

RDITTMAN
Local storm report, Jun 14, 7:49 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR MAGNITUDE OF HAIL SIZE
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
849 AM MDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             5 SW CHESTER            43.95N 111.64W
06/14/2006  E0.75 INCH       FREMONT            ID   TRAINED SPOTTER

            PENNY-SIZED HAIL.

&&

RDITTMAN

The radar

The Pocatello radar (KSFX), 99 km away, was scanning. The volume nearest the first event began at 14:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Caribou

When
June 14, 7:50 AM MST to 8:00 AM MST
Where
Caribou County, Grace
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.567, -111.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518524.